Health knowledge made personal
Join this community!
› Share page:

How can I ease the side effect of feeling tired when I have cancer treatment?


Posted by Be Well

How can I ease the side effect of feeling tired when I have cancer treatment?
 
Answers (1)
Sort by: Newest first | Oldest first

You may feel very tired after radiotherapy or chemotherapy treatments, so it is important to make time to rest. The following tips may help you to manage the tiredness:

  • Plan your day.
  • Ask close friends or family members for some help with daily chores.
  • Spread out your tasks.
  • Use a wheeled shopping carrier.
  • Sit down if you use an iron.
  • Cook simple and quick meals, and prepare double portions and freeze some.
  • Childcare - do activities with your kids where you can sit down while they play.
  • Try to get the right balance of rest and exercise. Too little exercise can actually make tiredness worse - speak to your doctor or nurse about what might be suitable for you. For example, a gentle walk.
  • Talk to your employer - they may be able to help you. For example, they might get you a parking space close to your building, allow you to work flexible hours, allow you to work from home, or let you take breaks (and even lie down) at work.
  • Try to keep a normal sleep and waking routine. Don't be tempted to sleep all day as it might mean that you then can't sleep well during the night.

Further information:

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: